Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 101, NWS Tulsa, OK

April 15, 1994Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 15, 1994, 1:37 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Apr 15, 1994, 1:37 AM CDT (06:37 UTC)
Expired
Apr 15, 1994, 2:21 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Osage County, OK, Washington County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 150638
SVRTUL
OKC105-113-147-150730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT FRI APR 15 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  230 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...NOWATA COUNTY...EASTERN OSAGE COUNTY...WASHINGTON COUNTY
 
AT 136 AM RADAR INDICATED A LINE OF SEVERE THUNDERSTORM FROM WANN TO 2
MILES SOUTH OF PAWHUSKA.
 
THE LINE OF STORMS WAS MOVING SOUTHEAST AT 30 MPH.
 
 
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 8:54 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 14, 8:54 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT THU APR 14 1994

STG CAP OVR FA XPCTD TO HOLD FOR SVRL MORE HRS UNTIL COLD FRONT NOW
APCHG ICT PROVIDES THE NECESSARY UVM TO TRIGGER TRW. COLD FRONT XPCTD
TO MOVE SEWD INTO FA TONITE...MUCH AS IN AFTN PKG. ATMOSPHERE OVR SRN
ZNS IS STGLY CAPPED...AND NOT SURE HOW FAR SOUTH THE TRW CAN FIRE
ON THE FRONT DESPITE SOME MOD/STG CONVERGENCE. WL KEEP POPS THE SAME
AS IN AFTN PKG WITH NO CHGS PLANNED. AN ISOLD TRW HAS FIRED IN SE KS
ABT 7 SW OF CNU...AHD OF COLD FRONT NR THE MOIST AXIS AND LEFT OF THE
LLJ.

SVR TRW LIKELY IF CAP IS BROKEN AND EVE SNDGS SHOW STG INSTBY PRESENT.
USING A BLYR PARCEL GIVES LI OF -9/-10 THRU MOST OF THE NITE WITH
POS ENERGY OF ARND 3000 J/KG. WL KEEP MENTION OF SVR IN ZNS. LOCAL
HELICITY PGM BASED ON PROFILER WNDS SUGGEST HIEST HELICITY VALUES ON
A JLN-MKO-ADM AXIS.

WL ONLY MODIFY WORDING OF 1ST AND 2ND PDS OF ZNS FOR THIS UPDAT.

                                                  /9

.TUL...NONE.

In the hours before

Special weather statement, Apr 14, 11:15 PM CDT, 2 hours 22 minutes before
OKC035-105-113-115-117-143-150515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT THU APR 14 1994

AT 1114 PM SHOWERS WERE DEVELOPING IN SOUTHEAST KANSAS FROM 45 MILES
WEST OF CHANUTE TO 30 MILES NORTH OF PONCA CITY. THESE SHOWERS WERE
DEVELOPING ALONG A COLD FRONT THAT WAS MOVING SOUTHEAST TOWARD NORTHEAST
OKLAHOMA. CONDITIONS APPEAR FAVORABLE FOR THESE SHOWER TO DEVELOP INTO
THUNDERSTORMS BETWEEN NOW AND MIDNIGHT. IF ST`ORMS DO FORM...A FEW OF
THEM WOULD LIKELY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 14, 11:55 PM CDT, 1 hour 42 minutes before
OKZ054>063-150600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT THU APR 14 1994

AT 1153 PM RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD
RAPIDLY DEVELOPED IN SOUTHEAST KANSAS FROM 40 MILES WEST OF CHANUTE TO
40 MILES NORTH OF PONCA CITY.

THESE STORMS HAVE DEVELOPED ON A COLD FRONT THAT WAS ADVANCING TOWARD
NORTHEAST OKLAHOMA.  THIS LINE OF STORMS MAY DEVELOP INTO NORTH CENTRAL
OKLAHOMA...WHILE IT SHIFTS SOUTHEAST INTO NORTHEAST OKLAHOMA.

PERSONS IN NORTHEAST OKLAHOMA SHOULD BE READY FOR A PERIOD OF STRONG TO
SEVERE THUNDERSTORMS DURING THE LATE NIGHT HOURS.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 15, 12:01 AM CDT, 1 hour 36 minutes before
OKC113-117-150600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
MIDNIGHT CDT FRI APR 15 1994

RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED IN NORTHWEST OSAGE COUNTY
BETWEEN NOW AND 100AM.

THE LINE OF STORMS IN SOUTHEAST KANSAS IS SHOWING SIGNS OF DEVELOPING
SOUTHWEST AND IT APPEARS LIKELY THAT THUNDERSTORMS WILL SOON DEVELOP IN
NORTHWEST OSAGE COUNTY.

IF THE STORMS DO DEVELOP THEY WILL BECOME SEVERE.  PERSONS IN
OSAGE COUNTY SHOULD LISTEN CLOSELY FOR THE LATEST WEATHER INFORMATION.

IF THE STORMS CONTINUE TO DEVELOP SOUTHWEST THEN THEY MAY BEGIN TO
AFFECT PARTS OF NORTHERN PAWNEE COUNTY AS WELL.
Special weather statement, Apr 15, 12:58 AM CDT, 39 minutes before
OKC105-113-143-147-150700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1257 AM CDT FRI APR 15 1994

AT 1255 AM CDT A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED ACROSS
SOUTHEAST KANSAS AND EXTREME NORTHEAST OKLAHOMA. THE LEADING EDGE OF
THIS LINE OF STORMS EXTENDED FROM CHANUTE TO NEAR FORAKER IN NORTHWEST
OSAGE COUNTY.

THE STRONGEST STORM APPROACHING NORTHEAST OKLAHOMA WAS NEAR THE KANSAS
BORDER 15 MILES NORTHEAST OF FORAKER.  THE LINE OF STORMS WAS MOVING
SOUTHEAST AT 25 MPH AND IS EXPECTED TO BEGIN AFFECTING THE PAWHUSKA AND
BARTLESVILLE AREAS BETWEEN 130 AND 145 AM THIS MORING AND COULD BEGIN
TO MOVE INTO THE TULSA AREA BETWEEN 300 AND 330 AM.

A TORNADO WATCHD IS IN EFFECT FOR PARTS OF EXTREME NORTHEAST OKLAHOMA
UNTIL 6AM.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 15, 1:35 AM CDT, 2 minutes before
OKC105-113-143-147-150730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT FRI APR 15 1994

AT 130 AM THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS EXTENDED
FROM 10 MILES NORTH OF SOUTH COFFEYVILLE TO BARTLESVILLE TO PAWHUSKA.

THE STRONGEST STORM WAS LOCATED JUST NORTHWEST OF WANN.  PERIOD OF HEAVY
RAIN...HAIL AND WIND GUSTS TO 40 MPH ARE LIKLEY WITH THIS LINE OF
STORMS.  THE LINE OF STORMS WAS MOVING SOUTHEAST AT 25 MPH AND
WILL BEGIN TO EFFECT THE NOWATA AND SKIATOOK AREAS AROUND 230 AM.

THESE STORMS HAD WEAKENED SINCE MIDNIGHT...BUT COULD REINTENSIFY AT ANY
TIME.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:37 AM CDTSevere Thunderstorm WarningTSANowata53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.